Last reply 1 month ago
Copaxone side effects ?

Hello Everyone, this is my first ever post as I usually just read others but I need a bit of advice. I started copaxone like 3 weeks ago and to be honest it’s fine, injecting is super easy, you can’t really feel it. Side effects wise I get the site reactions and some mild nausea, which isn’t great but lasts for around an hour then it’s over. However, I have noticed waking up every morning with a tummy ache which has been followed by diarrhoea, I’ve also noticed my tummy making some really strange noises. This has only come about since taking the medication so I wondered if anyone else had experienced this with copaxone or whether I need to be checking something in my diet. I know it can be a side effect of the treatment but just wondering if anyone else has experienced this and how long they had it etc. Sorry not the nicest topic for my first post 💩

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

Hey @ninaceee , 💩 happens!

This is a rare side-effect of copaxone, but I’d be tempted to let your MS Nurse know that you have this problem, to determine a way forward.

Copaxone is one of the original MS treatments and is now offered as a first-line treatment. There are now a range of treatments available, which are more effective.


chezy17
1 month ago

Hi @ninaccc my first dmd was copaxone, I didn’t really have any side affects other than I used to get painful lumps after injecting. I switched to Plegridy after that but I’m now on Cladribine. I cut out gluten and wheat thinking it was that, I did feel better after I stopped it. I’m back on gluten and wheat now and feel fine so perhaps it was that afterall?


jane_watts
1 month ago

@ninaceee

Copaxone was my first treatment however I never experienced the side effects until on this med for a little over two years.
I’m sorry you’re experiencing such uncomfortableness from Copaxone.
@stumbler is right, get in touch with your MS nurse or indeed your Copaxone nurse, they’re extremely informative Copaxone nurses.

Take care.
Hoping you have ease soon from these horrible side effects. x


jane_watts
1 month ago

@ninaceee

For injection sites I went to a health shop they suggested a soothing gel smells like oranges, sorry can’t remember name so long ago
Copaxone needles are really thin which can be the source of injection sites so sore &/then itchy.


ninaceee
1 month ago

Thank you everyone, so much – I have contacted my nurse @stumbler, I’ll see what she says. I did actually pick copaxone as my treatment I wasn’t pushed towards this as first line of treatment it just seemed more manageable with my lifestyle. All in all I don’t actually mind it now I’m use to self injecting and site reactions are a pain but I’m hoping in time they’ll ease up, will take some time for your body to get use to I imagine. Thanks for the advice on those @jane_watts I’ll look into. @chezy17 I have tried blocking out gluten but it keeps crawling back into my diet so maybe it is that, maybe I’ll give it another go! Thanks for great advice guys! Any more advice on dealing with site reactions be great 💛


stumbler
1 month ago

@ninaceee , disciplined injection site rotation can mitigate the risk of site reactions.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.